Florida, 2011Damaging Winds and Lightning Strikes in Florida, January 25 to 26, 2011
January 25 to 26, 2011 · NWS JAX · 11 events in 7 counties and zones
A warm front lifted northward and positioned just south of the Florida-Georgia state line during the mid afternoon as a pre-frontal squall line of storms moved in from Appalachee Bay. Several low-topped mini-supercells developed across northeast Florida in advance of the squall line.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $215,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front lifted northward and positioned just south of the Florida-Georgia state line during the mid afternoon as a pre-frontal squall line of storms moved in from Appalachee Bay. Several low-topped mini-supercells developed across northeast Florida in advance of the squall line. Bowing line segments were noted in the squall line. Low level instability was not quite strong enough to draw mesocyclone rotation down to the surface...but numerous reports of funnel clouds were received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jan 24, 9:49 PM EST, 2 hours 11 minutes earlier.
Area forecast discussion, Jan 24, 9:49 PM EST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
949 PM EST MON JAN 24 2011
...SLIGHT RISK OF SEVERE STORMS TUESDAY AFTERNOON INTO THE NIGHT...
...THERE IS A POTENTIAL FOR HEAVY RAINFALL...
.UPDATE...HIGH PRESSURE RIDGE ALONG THE EAST COAST IS DISRUPTED BY
A WEAK INVERTED TROUGH OVER LOCAL COASTAL WATERS. RADAR SHOWS SCTD
SHOWERS ARE MOVING NORTHWARD OVER OUR OUTER WATERS...AND WILL BUMP
POPS TO CHANCE OFFSHORE.
FROM PREVIOUS DISCUSSION...
A PROGRESSIVE PATTERN ACROSS THE LOWER 48 STATES WILL RESULT IN
AFOREMENTIONED SURFACE HIGH DEPARTING OFFSHORE OVER THE ATLANTIC
WATERS. THIS COUPLED WITH A DEVELOPING SURFACE LOW IN THE
NORTHWEST GULF WILL BRING INCREASING SOUTHERLY WINDS ABOVE THE
SURFACE...LIKELY BRINGING A WARM FRONT NORTHWARD ACROSS THE
FLORIDA PENINSULA. A 10-15 DEGREE TEMPERATURE SPREAD WILL LIKELY
OCCUR TONIGHT...WITH MINIMUM TEMPERATURES RANGING FROM AROUND 40
DEGREES ACROSS THE HAZLEHURST...BAXLEY AND JESUP AREAS IN
SOUTHEAST GEORGIA TO MID 50S ALONG THE NORTHEAST FLORIDA COAST.
CLOUDS WILL INCREASE OVERNIGHT ALONG WITH SOME FOG DEVELOPING
ACROSS SOUTHEAST GEORGIA WHERE BOUNDARY LAYER WINDS WILL BE
WEAKER. A POTENT MID LEVEL DISTURBANCE WILL ARRIVE LATE IN THE
NIGHT AND DYNAMICS ASSOCIATED WITH THIS FEATURE AS WELL AS LIFTING
WARM FRONT WILL RESULT IN SOME SHOWERS ALONG THE I-75 CORRIDOR
TOWARDS SUNRISE.
&&
.AVIATION...
VFR CONDITIONS WILL GIVE WAY TO MVFR CONDITIONS BETWEEN 8 AND 12Z
AS MOISTURE INCREASES AHEAD OF AN APPROACHING GULF COAST STORM
SYSTEM. RAIN WILL SPREAD ACROSS THE AREA FROM SOUTHWEST TO
NORTHEAST ON TUESDAY. CONDITIONS WILL CONTINUE TO DETERIORATE
DURING THE AFTERNOON AS RAIN BECOMES HEAVIER. THUNDERSTORMS WILL
BE POSSIBLE AT ALL TERMINALS LATE IN THE AFTERNOON AND INTO THE
EVENING. IFR CONDITIONS WILL ACCOMPANY THE HEAVIEST SHOWERS AND
STORMS.
&&
.MARINE...
INVERTED TROUGH JUST OFFSHORE HAS GOTTEN A LITTLE STRONGER HERE
THIS EVENING. WINDS ALONG THE NEARSHORE ARE OUT OF THE NORTH
AROUND 5 TO 10 KNOTS...WHILE WINDS OVER THE OFFSHORE ZONES ARE
PRIMARILY OUT OF THE SOUTH/SOUTHEAST. THE SOUTHERLY WINDS ACROSS
THE FLORIDA OFFSHORE ZONES ARE A LITTLE STRONGER THAN
EXPECTED...WITH BUOY 41012 REPORTING WINDS OF 15 TO 20 KNOTS. WITH
THIS IN MIND...FOR THE EVENING UPDATE...WILL BREAK UP THE MARINE
ZONES INTO 4 SEGMENTS TO CAPTURE THE DETAILS. THE NAM12 IS DOING A
GOOD JOB WITH THIS SETUP AND IT WILL BE UTILIZED FOR THE GRIDS.
WILL ALSO BUMP UP SEAS BY ABOUT A FOOT OVER THE NEARSHORE.
SCATTERED SHOWERS ARE EXPECTED TO CONTINUE OFFSHORE THROUGH THE
NIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 42 58 51 57 / 10 100 90 20
SSI 49 63 58 64 / 10 80 90 20
JAX 48 69 59 65 / 10 90 90 20
SGJ 52 71 62 66 / 10 70 90 10
GNV 50 70 58 64 / 10 80 90 10
OCF 50 73 60 66 / 10 80 80 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY FROM 4 PM TUESDAY TO 3 AM EST THURSDAY FOR
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
OFFSHORE.
SMALL CRAFT ADVISORY FROM 7 PM TUESDAY TO MIDNIGHT EST WEDNESDAY
NIGHT FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20
NM-FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST
AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM.
&&
TRABERT/SHULER/KEEGANHazardous weather outlook, Jan 24, 11:39 AM EST, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1139 AM EST MON JAN 24 2011
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-251100-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
1139 AM EST MON JAN 24 2011
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
...SLIGHT CHANCE OF STRONG OR SEVERE THUNDERSTORMS TUESDAY NIGHT...
A STRONG STORM SYSTEM WILL MOVE ACROSS THE AREA LATE TUESDAY AND
TUESDAY NIGHT. THE SYSTEM WILL BRING WIDESPREAD RAINFALL ALONG WITH
A FEW THUNDERSTORMS. AN ISOLATED STRONG OR SEVERE STORM IS POSSIBLE
WITH THE BEST CHANCE ALONG AND SOUTH OF A SAINT AUGUSTINE TO
GAINESVILLE LINE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
Event by event
4 lightning, 3 funnel cloud, 3 thunderstorm wind, 1 heavy rain. Local standard time, as filed.
Heavy Rain, Flagler
- When
- January 25, 12:00 AM EST to January 26, 12:00 AM EST
- Where
- Flagler County, Palm Coast
- Reported by
- Emergency Manager
- Coordinates
- 29.570, -81.210
Widespread heavy rainfall occurred across Flagler county. Daily totals were generally around 1.5 to 2 inches. There was one report of 3 inches in West Central Palm Coast and another of 2.2 inches in Haw Creek.
Lightning, Duval
- When
- January 25, 3:05 PM EST
- Where
- Duval County, 0.6 mi W of East Mandarin
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 30.150, -81.640
Lightning caused a structure fire at 3653 Mosswood Court in Mandarin. The cost of damaged was estimated.
Funnel Cloud, Duval
- When
- January 25, 3:05 PM EST
- Where
- Duval County, 2.16 mi NNW of Cedar Hills
- Reported by
- Trained Spotter
- Coordinates
- 30.300, -81.740
A funnel cloud was reported near Greenland and Loretto Road.
Lightning, Alachua
- When
- January 25, 3:45 PM EST
- Where
- Alachua County, 5.24 mi WNW of Archer
- Property damage
- $200,000
- Reported by
- Newspaper
- Coordinates
- 29.560, -82.610
Lightning struck a home on SW 282nd Street and started a fire which destroyed the home. The cost of property loss was estimated based on an average of home prices in the area.
Lightning, Clay
- When
- January 25, 3:50 PM EST
- Where
- Clay County, Keystone Hgts
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 29.780, -82.030
Lightning caused minor damage to a home in Keystone Heights. The cost of damage was estimated.
Thunderstorm Wind, Marion
- When
- January 25, 4:45 PM EST
- Where
- Marion County, 0.92 mi NE of Marion Oaks
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.010, -82.170
A tree was blown down new SW 144th Place Road and SW 33rd Court by thunderstorm winds.
Funnel Cloud, St. Johns
- When
- January 25, 4:45 PM EST
- Where
- St. Johns County, 2.16 mi SSE of Araquey
- Reported by
- Trained Spotter
- Coordinates
- 29.920, -81.340
A funnel cloud was reported about two miles north of Highway 312 in St. Augustine.
Thunderstorm Wind, Marion
- When
- January 25, 4:50 PM EST
- Where
- Marion County, 2.28 mi NE of Summerfield
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.040, -82.000
Thunderstorm winds below down a tree at 12280 SE 89th Terrace in Belleview.
Lightning, Nassau
- When
- January 25, 4:52 PM EST
- Where
- Nassau County, 1.78 mi E of Yulee
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 30.630, -81.570
A house fire was reported due to a lightning strike. The cost of damage was estimated.
Thunderstorm Wind, Marion
- When
- January 25, 5:00 PM EST
- Where
- Marion County, 0.92 mi NE of Belleview
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 29.080, -82.040
Thunderstorm winds damaged fences and lanais on Southeast 64th Avenue in the Belleview area. The time of the event was based on radar. The cost of damage was estimated.
Funnel Cloud, Flagler
- When
- January 25, 5:53 PM EST
- Where
- Flagler County, Indian Trails
- Reported by
- Trained Spotter
- Coordinates
- 29.580, -81.250
Two funnel clouds were reported about two miles south of Burning Bush Drive.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and Winter Weather in Kentucky, January 25 to 26, 20111 death · 1 injured · 20 events
- Damaging Winds in Florida, January 25, 20111 injured · $525,000 · 61 kt wind · 10 events
- Tornadoes and Hail in Florida, January 25, 20111 injured · $210,000 · EF0 · 15 events
- Winter Storm and Winter Weather in Tennessee, January 25 to 26, 20114 injured · 20 events
- Tornado and Damaging Winds in Florida, January 25, 2011$22,000 · EF0 · 4 events
- Heavy Snow in Kentucky, January 25 to 26, 201110 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, January 25, 20116 events
- Heavy Snow and Winter Weather in Indiana, January 25 to 26, 20114 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, January 25, 201152 kt wind · 4 events
- Winter Weather in New Jersey, January 25, 20113 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, January 25 to 26, 201158 kt wind · 3 events
- High Wind in Montana, January 25 to 27, 201156 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 270386, 270361, 270385, 270381, 270362, 270369, 270384, 270366, 270363, 270370, 270382.